Alert archive / Nebraska / Flash Flood Warnings in 2012
Flash Flood Warning 8, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at May 4, 2012, 11:03 PM CDT for Wayne County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 11:03 PM CDT (04:03 UTC)
- Expired
- May 5, 2012, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, NE
The radar
The Omaha radar (KOAX), 108 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2635 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
918 WGUS53 KOAX 050403 FFWOAX NEC179-050800- /O.NEW.KOAX.FF.W.0008.120505T0403Z-120505T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1103 PM CDT FRI MAY 4 2012 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN NORTHEAST NEBRASKA... * UNTIL 300 AM CDT * AT 1057 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WAYNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4226 9683 4210 9683 4210 9713 4226 9703 $$ FOBERT
1 follow-up statement
446 WGUS73 KOAX 050625 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 125 AM CDT SAT MAY 5 2012 NEC179-050800- /O.CON.KOAX.FF.W.0008.000000T0000Z-120505T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE NE- 125 AM CDT SAT MAY 5 2012 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR WAYNE COUNTY... AT 122 AM CDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS PRODUCED TWO TO FOUR INCHES OF RAIN ACROSS MOST OF THE WARNED AREA. FLOODING MAY STILL OCCUR IN RURAL AREAS OF WAYNE COUNTY BETWEEN WAYNE AND WAKEFIELD. STREET FLOODING WAS REPORTED IN PARTS OF WAYNE AT 1052 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 4226 9683 4210 9683 4210 9713 4226 9703 $$ MILLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 4, 6:46 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 4, 6:46 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 646 PM CDT FRI MAY 4 2012 .AVIATION...00Z TAFS FOR KOFK...KOMA AND KLNK. ACTIVE WEATHER EXPECTED FOR FIRST COUPLE HOURS AT KOMA AND KLNK. HEAVY RAIN...VARIABLE STRONG WINDS IN ADDITION TO HAIL ARE POSSIBLE THROUGH AT LEAST 03Z FOR KOMA AND KLNK AS SCATTERED THUNDERSTORMS SINK SOUTHEAST THIS EVENING. AFTER THESE PASS...IFR TO PERIODS OF LIFR CONDITIONS ARE POSSIBLE AS LOW CLOUDS AND FOG DEVELOP SIMILAR TO LAST NIGHT DUE TO AMPLE LOW LEVEL MOISTURE IN THE ATMOSPHERE. KERN && .PREV DISCUSSION... /ISSUED 326 PM CDT FRI MAY 4 2012/ DISCUSSION... FORECAST CONCERNS ARE MAINLY CONVECTION CHANCES/STRENGTH THROUGH SUNDAY. FOR TONIGHT...EXTREMELY UNSTABLE CONDITIONS PREVAILED SOUTH OF AFTERNOON CONVECTION WITH MLCAPE 2000-3500 J/KG WITH LITTLE CIN OVER MUCH OF THE FORECAST AREA PER 19Z SPC MESO PAGE. ISOLATED SEVERE CONVECTION WHICH DEVELOPED ON NRN EDGE OF HIGHER INSTABILITY PUSHED OUTFLOW FARTHER S INTO NERN NEBRASKA WHICH MAKES EVOLUTION OF CONVECTION SOMEWHAT QUESTIONABLE. SOME SHORTER TERM MODELS...I.E. 12Z 4KM WRF DID NOT PICK UP ON AFTERNOON CONVECTION IN NERN NEBR BUT BROUGHT ADDITIONAL DEVELOPMENT SWD INTO THAT AREA AFTER 00Z WITH 12Z GFS/NAM DOING SO LIKEWISE. MEANWHILE SOME STABILIZATION BEHIND CURRENT CONVECTION COULD CREATE A LULL IN ACTIVITY FOR A WHILE THIS EVENING. HOWEVER...FEEL NET EFFECT COULD BE WITH LOW LEVEL JET FOCUSED ON OUTFLOW AND RICH MOISTURE IN PLACE...H85 12Z DWPTS PER U.A AT +15 DEG C....CONTINUED REGENERATION AND AREAS OF HEAVY RAIN COULD COEXIST WITH SEVERE THREAT NE ZONES THIS EVENING. BOTH WILL BE INCLUDED IN GRIDS. ALTHOUGH CHANCES OF CONVECTION APPEAR MUCH LESS FARTHER SE...HIGH INSTABILITY AND LITTLE/NO CIN COULD LEAD TO DEVELOPMENT S OF WATCH AREA...ALBEIT CHANCES WHERE CU FIELD HAS LEFT...OVER THE FAR S...APPEAR PRETTY SMALL UNLESS SOME ACTIVITY WOULD SHIFT INTO THAT REGION LATE TONIGHT. OTHERWISE...MENTIONED FOG AND INCREASED SKY GRIDS AGAIN LATE TONIGHT/SATURDAY MORNING WITH HIGH DWPTS STILL IN PLACE. FOR SATURDAY/SATURDAY NIGHT...GFS/ECMWF HOLD OFF WITH QPF GENERATION UNTIL BASICALLY AFTER 00Z FOR FORECAST AREA. HOWEVER... POTENTIAL OUTFLOW BOUNDARIES AND EVEN HIGHER AMOUNTS OF MOISTURE/INSTABILITY COULD ALLOW FOR DEVELOPMENT IN AFTERNOON AND RAISED POPS NW ZONES. OUTFLOW/LINGERING CLOUDS WILL HAVE TO BE MONITORED BUT SPOTTY UPPER 80S/90 DEGREE READINGS THROUGH 20Z TODAY COULD EASILY BE REPEATED SATURDAY...ESPECIALLY IF LOW CLOUDS WOULD FAIL TO BE AS WIDESPREAD AS THIS MORNING. WILL AGAIN MENTION HEAVY RAIN NRN ZONES SATURDAY EVENING AS FORECAST PRECIPITABLE WATER WAS EVEN HIGHER THAN TODAY. ADJUSTED FORECAST A LITTLE TO ACCOUNT FOR A SLOWER FRONTAL PASSAGE SUNDAY PER 12Z GFS. THUS BOOSTED POPS SUNDAY AND RAISED TEMPS A LITTLE...ALTHOUGH PRE-FRONTAL CLOUD COVER COULD LIMIT HEATING. AFTER THAT MUCH COOLER TEMPERATURES SPREAD SWD INTO MIDWEEK BEFORE RECOVERING. TRIMMED PRECIP MENTION ON TUE TO FAR NERN IA ZONES PER GFS/ECMWF. SINCE BOTH GFS/ECMWF FORECAST ANOTHER TROUGH TOWARD FORECAST AREA NEXT FRI MODEST POPS WERE INCLUDED FOR NEW DAY 7 ALONG WITH COOLER TEMPS N/W. CHERMOK && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, May 4, 5:37 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 537 PM CDT FRI MAY 4 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 537 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A SLIGHT RISK FOR SCATTERED STRONG TO SEVERE STORMS ACROSS ALL OF THE OUTLOOK AREA TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE THE PRIMARY HAZARDS. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTH ALONG A SAGGING OUTFLOW BOUNDARY DRAPED ACROSS NORTHEAST NEBRASKA AND INTO WEST CENTRAL IOWA. THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST ALONG THIS BOUNDARY THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY EVENING AND SATURDAY NIGHT. A VERY UNSTABLE ATMOSPHERE WILL BE IN PLACE SATURDAY AFTERNOON BUT WARM MID LEVEL TEMPERATURES SHOULD CAP ANY DEVELOPMENT UNTIL A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS COLD FRONT SHOULD BE MOVING INTO NORTHEAST NEBRASKA DURING THE EVENING...THEN WILL SWEEP THROUGH THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY NIGHT. KERN
In the hours before
Local storm report, May 4, 8:00 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
800 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 N FREMONT 41.23N 92.43W
05/04/2012 E0.88 INCH XXX XX LAW ENFORCEMENT
&&
DFOBERTLocal storm report, May 4, 8:04 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
804 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL FREMONT 41.44N 96.49W
05/04/2012 E1.50 INCH DODGE NE TRAINED SPOTTER
NORTH SIDE
&&
DFOBERTSpecial weather statement, May 4, 8:10 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 810 PM CDT FRI MAY 4 2012 IAZ069-079-050145- MILLS IA-POTTAWATTAMIE IA- 810 PM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLS AND SOUTHWESTERN POTTAWATTAMIE COUNTIES UNTIL 845 PM CDT... AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COUNCIL BLUFFS...OR 13 MILES EAST OF OMAHA...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TREYNOR. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 29 BETWEEN MILE MARKERS 47 AND 48. INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 4 AND 8. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT SATURDAY MORNING FOR SOUTHWESTERN IOWA AND EAST CENTRAL NEBRASKA. LAT...LON 4112 9579 4126 9586 4135 9560 4112 9554 TIME...MOT...LOC 0105Z 256DEG 10KT 4121 9577 MILLER
Special weather statement, May 4, 9:27 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
927 PM CDT FRI MAY 4 2012
NEZ012-018-050300-
CEDAR NE-WAYNE NE-
927 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR AND NORTH
CENTRAL WAYNE COUNTIES UNTIL 1000 PM CDT...
AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WAYNE...OR 24 MILES NORTHEAST
OF NORFOLK...MOVING NORTH AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNE AND LAUREL.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 388 AND 398.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT
SATURDAY MORNING FOR NORTHEASTERN NEBRASKA.
LAT...LON 4248 9701 4226 9701 4226 9691 4219 9693
4221 9718 4250 9719
TIME...MOT...LOC 0226Z 186DEG 9KT 4226 9705
MILLERSpecial weather statement, May 4, 9:44 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
944 PM CDT FRI MAY 4 2012
NEZ032-033-042-043-050315-
STANTON NE-COLFAX NE-CUMING NE-PLATTE NE-
944 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR STANTON...NORTH CENTRAL COLFAX...
SOUTHWESTERN CUMING AND NORTHEASTERN PLATTE COUNTIES UNTIL 1015 PM
CDT...
AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LEIGH...OR 18 MILES SOUTH OF
NORFOLK...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. THIS STORM MAY INTENSIFY AND IF IT DOES A
WARNING WILL BE ISSUED.
LOCATIONS IMPACTED INCLUDE...
CLARKSON...HOWELLS...LEIGH AND CRESTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR NORTHEASTERN NEBRASKA.
LAT...LON 4194 9700 4167 9697 4169 9737 4178 9738
4187 9737
TIME...MOT...LOC 0240Z 264DEG 15KT 4178 9730
MILLERLocal storm report, May 4, 9:59 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
959 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 3 NNW WAYNE 42.28N 97.04W
05/04/2012 E1.00 INCH WAYNE NE EMERGENCY MNGR
HAIL COVERING THE GROUND
&&
DFOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:07 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 53 min |
| May 4, 7:15 PM CDT | Special Weather Statement | OAX | Stanton | 30 min |
| May 4, 7:27 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 48 min |
| May 4, 8:08 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 30 min |
| May 4, 8:14 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 30 min |
| May 4, 9:27 PM CDT | Special Weather Statement | OAX | Wayne | 33 min |
| May 4, 9:34 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Pierce, Wayne | 41 min |
| May 4, 9:44 PM CDT | Special Weather Statement | OAX | Stanton | 31 min |
| May 4, 9:52 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte, Stanton | 38 min |
| May 4, 10:12 PM CDT | Severe Thunderstorm Warning | OAX | Pierce, Wayne | 32 min |
| May 4, 10:31 PM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 59 min |
| May 4, 10:42 PM CDT | Severe Thunderstorm Warning | OAX | Stanton, Wayne | 36 min |
| May 4, 11:06 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 54 min |
| May 4, 11:16 PM CDT | Special Weather Statement | OAX | Cuming | 29 min |
| May 4, 11:37 PM CDT | Special Weather Statement | OAX | Dodge | 23 min |
| May 4, 11:46 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 44 min |
| May 5, 12:00 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 45 min |
| May 5, 12:14 AM CDT | Special Weather Statement | OAX | Burt | 31 min |
| May 5, 12:30 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Saunders | 45 min |
| May 5, 12:33 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 42 min |
| May 5, 12:46 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 44 min |
| May 5, 1:09 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 21 min |
Nearby
Flash Flood Warnings in Nebraska, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.